Alert archive / New Mexico / Red Flag Warnings in 2026

Red Flag Warning 2, NWS El Paso, TX

March 4, 2026Lincoln County, Otero County, New Mexico

NWS El Paso, TX issued this red flag warning at Mar 4, 2026, 11:13 AM MST for Lincoln County, Otero County, New Mexico. It took effect at Mar 5, 2026, 11:00 AM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 4, 2026, 11:13 AM MST (18:13 UTC)
In effect from
Mar 5, 2026, 11:00 AM MST
Expired
Mar 5, 2026, 7:00 PM MST
In force
8 hr
Issued by
NWS El Paso, TX

Counties Lincoln County, NM, Otero County, NM

The radar

The Holloman AFB radar (KHDX), 50 km from the middle of the area, began a volume at 18:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 6.2 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2026-03-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2026-03-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -25 square meters per square second.193958Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3517 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
-25 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

708 
WWUS84 KEPZ 041813
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
National Weather Service El Paso Tx/Santa Teresa NM
1113 AM MST Wed Mar 4 2026

...CRITICAL FIRE WEATHER CONDITIONS FOR THE SACRAMENTO MOUNTAINS 
OF SOUTHERN NEW MEXICO...

.An upper level storm system will give us strong strong surface
winds of 20 to 30 mph on Thursday afternoon. These winds combined
with low min RH of 10 to 15% will create critical fire weather
conditions in the Sacramento Mountains. Winds could gust as high
as 45 to 50 mph. The winds will continue through much of Thursday
night into Friday morning, but min RH's will rise above critical
levels Thursday evening.

NMZ113-050600-
/O.NEW.KEPZ.FW.W.0002.260305T1800Z-260306T0200Z/
Capitan and Sacramento Mountains/Lincoln NF/LNZ-
1113 AM MST Wed Mar 4 2026

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MST THURSDAY FOR
THE SACRAMENTO MOUNTAINS OF SOUTHERN NEW MEXICO...

* AFFECTED AREA...Fire Weather Zone 113 Capitan and Sacramento 
  Mountains/Lincoln NF/LNZ. 

* TIMING...11 AM TO 7 PM Thursday

* WINDS...Southwest 20 to 30 mph with gusts up to 45 mph.

* RELATIVE HUMIDITY...As low as 10-15 percent.

* TEMPERATURES...Up to 70.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
3 follow-up statements
366 
WWUS84 KEPZ 050505
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
National Weather Service El Paso Tx/Santa Teresa NM
1005 PM MST Wed Mar 4 2026

...CRITICAL FIRE WEATHER CONDITIONS FOR THE SACRAMENTO MOUNTAINS
OF SOUTHERN NEW MEXICO...

.An upper level storm system will give us strong strong surface
winds of 20 to 30 mph on Thursday afternoon. These winds combined
with low min RH of 10 to 15% will create critical fire weather
conditions in the Sacramento Mountains. Winds could gust as high
as 45 to 50 mph. The winds will continue through much of Thursday
night into Friday morning, but min RH's will rise above critical
levels Thursday evening. The rest of the region will also see
elevated winds and critically low RH, but fuels are not yet
critically dry in those areas, with the exception of grasses. 

NMZ113-051400-
/O.CON.KEPZ.FW.W.0002.260305T1800Z-260306T0200Z/
Capitan and Sacramento Mountains/Lincoln NF/LNZ-
1005 PM MST Wed Mar 4 2026

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM MST
THURSDAY FOR THE SACRAMENTO MOUNTAINS OF SOUTHERN NEW MEXICO...

* AFFECTED AREA...Fire Weather Zone 113 Capitan and Sacramento 
  Mountains/Lincoln NF/LNZ. 

* TIMING...11 AM TO 7 PM Thursday

* WINDS...Southwest 20 to 30 mph with gusts 45 to 50 mph.

* RELATIVE HUMIDITY...As low as 8 percent.

* TEMPERATURES...Up to 71.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
680 
WWUS84 KEPZ 051413
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
National Weather Service El Paso Tx/Santa Teresa NM
713 AM MST Thu Mar 5 2026

...CRITICAL FIRE WEATHER CONDITIONS FOR THE SACRAMENTO MOUNTAINS
OF SOUTHERN NEW MEXICO...

.An upper level storm system will give us strong strong surface
winds of 20 to 30 mph this afternoon. These winds combined with 
low min RH of 10 to 15% will create critical fire weather 
conditions in the Sacramento Mountains. Winds could gust as high 
as 45 to 50 mph. The winds will continue through much of tonight 
into Friday morning, but min RH's will rise above critical levels 
this evening. The rest of the region will also see elevated winds
and critically low RH, but fuels are not yet critically dry in 
those areas, with the exception of grasses.

NMZ113-060200-
/O.CON.KEPZ.FW.W.0002.260305T1800Z-260306T0200Z/
Capitan and Sacramento Mountains/Lincoln NF/LNZ-
713 AM MST Thu Mar 5 2026

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
7 PM MST THIS EVENING FOR THE SACRAMENTO MOUNTAINS OF SOUTHERN
NEW MEXICO...

* AFFECTED AREA...Fire Weather Zone 113 Capitan and Sacramento 
  Mountains/Lincoln NF/LNZ. 

* TIMING...11 AM TO 7 PM Thursday

* WINDS...Southwest 20 to 30 mph with gusts up to 45 mph.

* RELATIVE HUMIDITY...As low as 8 percent.

* TEMPERATURES...Up to 71.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
023 
WWUS84 KEPZ 051659
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
National Weather Service El Paso Tx/Santa Teresa NM
959 AM MST Thu Mar 5 2026

...CRITICAL FIRE WEATHER CONDITIONS FOR THE SACRAMENTO MOUNTAINS
OF SOUTHERN NEW MEXICO...

.An upper level storm system will give us strong surface winds of
20 to 30 mph this afternoon. These winds combined with low min RH
of 8 to 15% will create near-critical fire weather conditions in 
the Sacramento Mountains. Winds could gust as high as 45 to 50 
mph. The winds will continue through much of tonight into Friday 
morning, but min RH's will rise above critical levels tonight. 
The rest of the region will also see elevated winds and critically
low RH, but fuels are not yet critically dry in those areas, with
the exception of grasses.

NMZ113-060600-
/O.NEW.KEPZ.FW.W.0003.260306T1700Z-260307T0200Z/
/O.CON.KEPZ.FW.W.0002.260305T1800Z-260306T0200Z/
 Capitan and Sacramento Mountains/Lincoln NF/LNZ-
959 AM MST Thu Mar 5 2026

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING
FOR THE SACRAMENTO MOUNTAINS OF SOUTHERN NEW MEXICO...
...RED FLAG WARNING IN EFFECT FROM 10 AM TO 7 PM MST FRIDAY FOR
THE SACRAMENTO MOUNTAINS...

The National Weather Service in El Paso Tx/Santa Teresa has
issued a Red Flag Warning, which is in effect from 10 AM to 7 PM
MST Friday. 

* AFFECTED AREA...Fire Weather Zone 113 Capitan and Sacramento 
  Mountains/Lincoln NF/LNZ. 

* TIMING...11 AM TO 7 PM Thursday and 10 AM TO 7 PM Friday.

* WINDS...Southwest 20 to 30 mph with gusts up to 45 mph.

* RELATIVE HUMIDITY...As low as 8 percent.

* RED FLAG THREAT INDEX...2 to 4 each afternoon, or elevated to
  near-critical.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$


ZA

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at Mar 4, 5:56 AM MST, 5 hours 17 minutes earlier. Its key messages:

  • Updated at 505 AM MST Wed Mar 4 2026
  • Remaining very warm Wednesday/Thursday, just below record levels.
  • Windy on Thursday, with gusts of 40 to 50 mph in the afternoon. Near critical fire danger due to continued dry and breezy conditions.
  • Cool front moves in Saturday afternoon with cooler temperatures and gusty east winds.
  • Slight chance of showers Saturday with better chances of showers/thunderstorms Sunday and Monday.
Area forecast discussion, Mar 4, 5:56 AM MST, 5 hours 17 minutes before
Area Forecast Discussion
National Weather Service El Paso TX/Santa Teresa NM
556 AM MST Wed Mar 4 2026

...New AVIATION, FIRE WEATHER...

.KEY MESSAGES...
Updated at 505 AM MST Wed Mar 4 2026

 - Remaining very warm Wednesday/Thursday, just below record
   levels.

 - Windy on Thursday, with gusts of 40 to 50 mph in the
   afternoon. Near critical fire danger due to continued dry and
   breezy conditions.

 - Cool front moves in Saturday afternoon with cooler temperatures
   and gusty east winds.

 - Slight chance of showers Saturday with better chances of
   showers/thunderstorms Sunday and Monday.

&&

.DISCUSSION...
Issued at 1007 PM MST Tue Mar 3 2026

Upper low now over southern Colorado and will continue eastward
overnight. It did bring some afternoon breezes this afternoon but
that was about it. Wednesday is a slack day in between systems as
we await the next Pacific trough. Very warm temperatures though
probably a bit below record levels.

Thursday...that next Pacific trough sweeps in across southern Utah
and Colorado Thursday night and Friday morning as a closed low.
Latest models show a bit better timing for winds Thursday, though
still a bit too slow for maximum wind speed potential. Having said
that, winds will still be pretty stout; in the 20-30 mph range
with gusts up to 50 mph. In fact latest GFS shows some potential
to reach near warning criteria for east slopes of San Andreas,
Franklin, and Hueco Mtns, along with the Sacramento Mtns. This
would likely be Thursday night and Friday morning. Also fire
conditions will be near-critical Thursday afternoon with the
winds/low humidity, but medium/heavy fuels still have not dried
out significantly and ERC maps still not showing critical values.
Will not issue any products yet but products may be needed for
Thursday depending on the next model runs.

Friday and Saturday...post Pacific frontal passage, temperatures
cool around 10 degrees, but still above normal. Next in series of
Pacific systems begins deepening as it moves drops south out of
the Great Basin down to near the northern Baja by Saturday
morning. This position allows low level flow to turn northeast,
eventually bringing in a back door cold front to the area,
reaching the Sacs by Saturday morning and all the way to the
Arizona border by early Saturday evening. Gusty winds will
accompany this front, around 30 mph with gusts up to 40 mph
possible along west slopes of mountains. The gusty winds will
likely persist out over Hidalgo County well into Saturday
evening.

Sunday through Tuesday...GFS/ECMWF in pretty good agreement,
moving the Baja low across northern Mexico and over the Southern
Plains. This allows southeast flow from the Gulf of America to
open up and push a dry-line up into the eastern CWA Sunday and
Monday, before retreating eastward some on Tuesday. Despite the
dry-line only making it in partially, airmass moisture does
increase all areas to respectable levels, along with some de-
stabilization of the airmass. Thus a chance of showers begins
Sunday, and a few thunderstorms could even pop up within the
showers. ECMWF a bit faster exiting the low, showing little or no
chance of rain by Tuesday. GFS a bit slower so still holds a
chance of showers for Tuesday.

&&

.AVIATION...
(12Z TAFS)
Issued at 505 AM MST Wed Mar 4 2026

Expect light and variable winds this morning to trend back towards
the southwest this afternoon, with a few gusts around 15 to 20
knots between 20 and 24Z. VFR conditions will prevail with mostly
clear skies.

&&

.FIRE WEATHER...
Issued at 505 AM MST Wed Mar 4 2026

Lighter winds expected today, but another shortwave trough will
boost winds on Thursday while minimum RH values persist below 10
percent. Expect elevated fire weather conditions across much of
the area, with critical conditions just east of the Sacramento
Mountains. Lighter winds and cooler temperatures will prevail on
Friday. A fairly strong backdoor cold front will bring cooler
temperatures and some gusty east winds over the weekend, with
some chances for light precipitation.

&&

.PRELIMINARY POINT TEMPS/POPS...
El Paso                  52  81  49  72 /   0   0   0   0
Sierra Blanca            47  78  44  71 /   0   0   0   0
Las Cruces               44  77  40  66 /   0   0   0   0
Alamogordo               41  76  35  67 /   0   0   0   0
Cloudcroft               38  59  31  47 /   0   0   0   0
Truth or Consequences    45  75  40  66 /   0   0   0   0
Silver City              42  66  34  56 /   0   0   0   0
Deming                   42  78  39  68 /   0   0   0   0
Lordsburg                42  74  36  64 /   0   0   0   0
West El Paso Metro       53  80  49  70 /   0   0   0   0
Dell City                45  80  43  72 /   0   0   0   0
Fort Hancock             49  85  47  78 /   0   0   0   0
Loma Linda               50  73  44  64 /   0   0   0   0
Fabens                   50  83  47  74 /   0   0   0   0
Santa Teresa             47  78  44  69 /   0   0   0   0
White Sands HQ           52  78  49  68 /   0   0   0   0
Jornada Range            36  77  33  67 /   0   0   0   0
Hatch                    39  79  36  69 /   0   0   0   0
Columbus                 48  79  45  71 /   0   0   0   0
Orogrande                42  77  38  67 /   0   0   0   0
Mayhill                  41  71  38  60 /   0   0   0   0
Mescalero                39  68  34  57 /   0   0   0   0
Timberon                 42  66  36  55 /   0   0   0   0
Winston                  32  69  29  59 /   0   0   0   0
Hillsboro                44  73  39  63 /   0   0   0   0
Spaceport                33  75  32  66 /   0   0   0   0
Lake Roberts             32  66  27  57 /   0   0   0   0
Hurley                   39  70  33  60 /   0   0   0   0
Cliff                    30  73  28  63 /   0   0   0   0
Mule Creek               28  67  24  58 /   0   0   0   0
Faywood                  43  70  36  60 /   0   0   0   0
Animas                   43  75  39  67 /   0   0   0   0
Hachita                  43  75  39  67 /   0   0   0   0
Antelope Wells           45  75  41  68 /   0   0   0   0
Cloverdale               45  69  39  62 /   0   0   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
TX...None.
NM...None.
&&

FORECASTER...25

Nearby

Red Flag Warnings in New Mexico, 2026Every red flag warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.